Physical signs are our bodies’ ways of indicating that something may not be quite right. When there is an upset in the typical functioning of the body, it reacts in such a way to indicate that something isn’t quite right. One of these physical signs that may be an indicator of underlying health concerns is a poor balance. There are a number of conditions that are related to balance, so it’s important to know what to look for and to consult your doctor should you suspect an issue.
1. Inner Ear Problems
Conditions of the inner ear are the most likely culprits that lead to poor balance. Any issue that involves the inner ear, ranging from a slight infection to major hearing loss, makes an individual feel unstable. This is primarily because the body parts responsible for maintaining your balance are located in the ear. There are five hair-like sensors that monitor and track rotation and movement in the inner ear. If these sensors receive jumbled signals or are unable to send clear indicators to the brain, your balance is thrown off.
Vertigo is one of the most common issues doctors see with inner ear conditions, which arises when tiny crystals within the ear disrupt the transmission from those sensors. In any case, if you experience dizziness or imbalance on and off for over a week, you should consult your doctor.
2. Muscle Weakness
As individuals age, we all lose muscle mass. If your balance is off it may be due to weakened muscles in one part of the body or another. Poor posture, poor alignment, and even falls can be a result of imbalanced muscle tone.
In most cases, this issue can effectively remedy with regular exercise, include balance-building moves as well as strength training. Simply standing on one foot for as long as possible and then switching to the other foot is a particularly effective exercise that requires no special equipment.
3. Medication Imbalance
Dizziness and/or balance loss are common side effects with several medications. So if you’ve explored other causes for your poor balance and come up short, then you may want to check your medication. Some medications may interact with one another if taken in combination with each other, so it is also important to discuss your other medications with your doctor.
If your dizziness began after taking a certain medication, speak with your doctor. Antidepressants, anxiety medications, allergy pills, blood pressure medicines, pain relievers, and sleeping pills are known to have an effect on balance.
RELATED ARTICLE: Eat THIS to Relieve PMS and Painful Menstruation